AF concerns

I have just had my 53rd birthday and have had diagnosed AF since 2009 although I suspect I was suffering for some years prior to the diagnosis. I was deemed an unsuitable case for abalation and have since gone into persistant AF. I am taking 10 mg bisoprolol daily and 70mg aspirin, I was taking digoxin also but it knocked me off my feet and so I no longer take it. My lifestyle has completely changed, I suffer from brain fog and I now tire very easily, suffer from breathlessness I find it difficult to bend due to the shortness of breath and also struggle with hills and stairs. On my last visit to the heart rhythm practitioner he said that my pulse despite being in AF was 'steady', I have thought about this since the visit and don't quite understand his meaning, could anyone clarify this for me and does anyone suffer from similar symptoms as I am with their AF?

4 Replies

oldestnewest
  • I suspect most of your symptoms are a result of the drugs you are taking. most probably bisoprolol. Why you are talking aspirin is beyond me as it isn't doing you any good for stroke prevention and probably causing you stomach irritation. If you need anticoagulation (check out CHADSVASC on the main AF- A website) then warfarin or one of the NOACS should be prescribed. You don't say why you were considered unsuitable for ablation by the way. Have you ever seen an electrophysiologist or just a plain old cardiologist? I confess that I don't understand how you can have a steady pulse but be in AF.

    Bob

  • Hi kstandsteve

    Like Bob do not understand the aspirin at all, especially if in persistent AF like me, and also don't understand the unsuitable for ablation, especially at your "youthful good looking" stage.

    As he say are you seeing an EP? or a cardiologist. I do struggle with hills and also with a lot of stairs, and part of that is the drugs, bisoprolol being a known offender but part is also just being in AF, I was told my heart is probably only working at 70% capacity.

    Is there any underlying heart condition other the AF?, and yes I have heard steady applied to my heartbeat, not regular, but steady.

    Be well

    Ian

  • I too am in persistent AF at the moment. I think I understand what your practitioner means by 'in steady AF'. I was in persistent AF last year for 4 months and during this time my heart settled down to what I could only describe as regularly irregular and I got quite used to it by the time my cardioversion was performed. I have now reverted back to persistent AF but this time it feels much different as I am conscious of it all the time and is definitely irregularly irregular. If that makes any sense!

    Brenda

  • Thanks for your replies. I have discussed the aspirin v warfarin situation several times with my cardiology nurse practioner and he quotes the number system that you refer to used to determine whether aspirin or warfarin should be prescribed, telling me that I score only 1 point and that was for being female !! which means aspirin is the appropriate choice for the time being.

    I was referred to a separate heart consultant a few years ago with a view to having an ablation procedure, however after having an ultrasound on my heart it was decided that my atria was too enlarged meaning that the chance of the ablation being successful was very slim and therefore it was deemed unsuitable for me. I have had many scans etc on my heart etc and no other underlying heart problems have been detected, thankfully.

    It is very frustrating as I am sure you will all agree.

You may also like...